Overdose of B vitamins: symptoms, treatment, consequences

Than threat an overdose of b vitamins

B vitamins are considered essential for the normal functioning of the nervous system and General metabolism. Modern people are micronutrients needed in high volume, as emotional and mental stress are increasing every year. But despite the usefulness of these substances, overdose of b vitamins is quite dangerous, especially if we are talking about B3, B6 or B12. When an excess of b vitamins is a strong intoxication that is manifested by allergic reactions, disruptions in the liver and other organs.

Causes of overdose

Means, which is composed of vitamin b, pharmacy chains a lot, they are readily soluble in water, easily digested and quickly eliminated from the body. These components take part in all metabolic processes, promote the growth of children and promote the formation of enzymes. The need for b vitamins increases dramatically with infectious diseases, burns and intoxications. To quickly restore the weakened body, we need to consume foods rich in vitamins or take vitamin complexes. Overdose of vitamin B6 and other drugs in this group is possible in such cases:

  • failure to follow the dosage stated in the annotations to the drug;
  • in case of accidental or special use of large doses of vitamin preparations;
  • If a vitamin complex is used food that is rich in vitamins of group B.

In addition, symptoms of overdose of vitamins b6, b12 Il appear hypersensitive to these drugs. And in this case it is enough even usual therapeutic doses.

Excess b vitamins that come with food products, can not be. These substances are absorbed in the right amount, and the remainder is excreted naturally in urine.

Forms of overdose

In medicine is shared by two forms of hypervitaminosis vitamins B2, B6, B12, and other vitamin drugs in this group:

  1. Acute form – occurs at the same time a large consumption of vitamin B6 or b-complex of this group. The symptoms are similar to acute poisoning food products or medicines.
  2. The chronic form is observed after prolonged overdose. Signs of intoxication are not expressed.
READ  E. coli: symptoms and treatment in children and adults

Moderate consumption of any vitamins brings only benefits to the human body. There are cases where the b vitamins is vital to drink regularly in large volumes.

Vitamin preparations, which contain the group well help to cope with motion sickness in transport.

Overdose symptoms

When consumed in large doses of synthetic vitamins In poisoning is observed, which manifests itself with specific symptoms:

  • Markedly increased excitement, increased pulse and heart rate.
  • Observed headache and persistent dizziness.
  • On the skin a noticeable rash, on palpation there is tenderness of the affected places.
  • The person suffers from insomnia.
  • Appear dyspepsia – pain in stomach, bloating, nausea and vomiting.
  • In severe cases there are cramps in the legs.

If overdose is long-term, kidney stone develops kidney disease. In liver cells and irreversible processes, and in the stomach and intestine may develop ulcers.

Not all of the vitamins cause health problems. Basically, the symptoms of acute poisoning observed in case of overdose of vitamin B6 and B5 with an excess of becoming dehydrated.

In the hypervitaminosis of vitamin B1 steadfastly increased blood pressure, impaired liver and atherosclerosis. Overdose of vitamin B12 is manifested by allergies, and in severe overdose possible anaphylactic shock.

Emergency treatment of overdose

Poisoning vitamin drugs is most common among younger children, when parents inadvertently leave the package with the medicament in a conspicuous place, and the baby tries attractive balls. If a child or an adult for once swallowed a lot of vitamins, then the algorithm of actions should be:

  1. Call the ambulance.
  2. Ensure the victim adequate amounts of drinking, it is best to give simple drinking water.
  3. If injured adult or child older than 3 years, you need to wash out the stomach. To do this, give to drink several glasses of water or a weak solution of potassium permanganate, and then press on the base of the tongue to cause an artificial vomiting.
  4. Give the patient any adsorbent which is at hand.
READ  Purification and cleansing of lymph in their own home

The doctor must show the packaging of the drug, which used child. This will facilitate diagnosis and speed the right treatment.

If the person is in a semiconscious state, he was categorically forbidden to do a gastric lavage at home! This procedure cannot be done without a doctor and children up to 3 years, which is due to the small body mass quickly comes dehydration.


Treat the affected with the acute form of overdose in the conditions of hospital. Treatment Protocol for admission to the ICU looks like this:

  • Take a number of tests to find out which organs are most affected.
  • Carry out detoxification.
  • Assigned to symptomatic treatment, which includes medications to maintain the function of kidney, liver and heart.
  • At strongly expressed neurological disorders can be prescribed a light sedative medication.

Rehabilitation after poisoning vitamin products usually lasts up to three months. But when properly carried out the treatment of health consequences is not. Some time pains in the stomach and liver, but then these phenomena disappear.

How to prevent poisoning

Not to get an overdose, it is enough to observe a few precautions:

  • Store medicines in a special medicine Cabinet, which is locked with a key.
  • Do not exceed the therapeutic dosage of vitamin funds.
  • Together with artificial vitamin means not to eat too much food that contains these elements.
  • In the appointment of medicines, to draw the attention of the attending physician on the particular sensitivity to a particular component.

Vitamins play an important role in human health. With the help of these essential elements is supported by the immune system, regulates the work of the organs and overall metabolism. But everything should be in moderation. The excessive consumption of vitamins can be life-threatening condition that will require medical care.